Tornadoes · United States · Minnesota · 2013
EF0 tornado, Barnesville, Minnesota, June 25, 2013
This EF0 tornado ran 7.0 miles across Clay County on June 25, 2013, touching down at 11:25 PM CDT and reaching 100 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- June 25, 2013
- Touchdown
- 11:25 PM CDT (04:25 UTC)
- Lifted
- 11:38 PM CDT (04:38 UTC)
- On the ground
- 13 minutes
- Path length
- 7.0 miles (11.3 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- County
- Clay County
- Touchdown point
- 46.650, -96.420
- Lift-off point
- 46.691, -96.370
- Record number
- 1306252225-01
What the Weather Service recorded
Thunderstorms formed over the Devils Lake region along a cold frontal boundary and low pressure system. Storms also initiated along the warm front which extended down into southeast North Dakota. Afternoon temperatures topped out in the low to mid 80s with dew points around 70. By mid evening of the 25th the storm tracked into the northwest quarter of Minnesota. Many reports of large hail, strong winds, and heavy rain were received.
The tornado touched down about a mile west of the airport and tracked to the Interstate 94 exit north of town by 2230 CST. The tornado continued to about four miles northeast of town, a track length of about seven miles. The tornado was likely wrapped in heavy rain during portions of this track. One livestock loafing shed was lifted and collapsed and several trees were knocked down. Peak winds were estimated at 80 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
27 minutes of warning. NWS FGF issued a tornado warning for this county at 03:58 UTC, 27 minutes before the tornado touched down, in force until 04:45 UTC.
The county was under a severe thunderstorm watch, issued at 20:49 UTC and running to 05:18 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 20:49 UTC | 05:18 UTC | Severe Thunderstorm Watch | FGF |
| 01:15 UTC | 02:00 UTC | Severe Thunderstorm Warning | FGF |
| 02:24 UTC | 12:00 UTC | Flood Advisory | FGF |
| 02:42 UTC | 03:30 UTC | Severe Thunderstorm Warning | FGF |
| 03:46 UTC | 04:45 UTC | Flash Flood Warning | FGF |
| 03:55 UTC | 15:00 UTC | Flash Flood Warning | FGF |
| 03:58 UTC | 04:45 UTC | Tornado Warning | FGF |
| 04:40 UTC | 08:30 UTC | Severe Thunderstorm Watch | FGF |
| 05:35 UTC | 06:30 UTC | Severe Thunderstorm Warning | FGF |
| 14:45 UTC | 17:00 UTC | Flood Warning | FGF |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk. The outlook in force was issued at 01:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the tornado touched down at Jun 25, 9:53 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 25, 9:53 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 953 PM CDT TUE JUN 25 2013 .UPDATE... ISSUED AT 949 PM CDT TUE JUN 25 2013 BRIEF UPDATE WITH ONGOING SEVERE WEATHER AND FLOODING. ADJUSTED POPS TO ACCOUNT FOR CLUSTER OF STRONG STORMS ALONG SOUTHERN VALLEY. NO OTHER CHANGES. FEEL CURRENT CONVECTION WILL TRANSITION TO FURTHER HEAVY RAIN AREAS. WILL BE WATCHING NORTHERN VALLEY CLOSELY FOR POTENTIAL OF STRONG WINDS WITH LINE OF STORMS. AFTER BACK BUILDING STORMS DOES LOOK LIKE STORMS BEGINNING TO LIFT NORTH OF THE FARGO AREA. UPDATE ISSUED AT 628 PM CDT TUE JUN 25 2013 ONLY CHANGES THIS UPDATE WAS TO PUSH HIGHER POPS A BIT EAST BASED ON CURRENT RADAR TRENDS. WITH LACK OF SHEAR CONVECTION PULSES UP A FEW VOLUME SCANS THEN WEAKENS. STILL POTENTIAL FOR WIND...HAIL AND MAY END UP WITH POTENTIAL FLOODING ISSUES HOWEVER UPSTREAM CONVECTION WEST OF DVL WEAKENING. WILL CONTINUE TO MONITOR THROUGH THE EVENING. REMAINDER OF FORECAST OK. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 318 PM CDT TUE JUN 25 2013 THE MAIN CONCERN WILL BE SEVERE AND HEAVY RAIN POTENTIAL THIS EVENING AND OVERNIGHT. LAPS ANALYSIS INDICATING MLCAPE 3500-4500 J/KG ALONG SURFACE BOUNDARY ACROSS CENTRAL NORTH DAKOTA (WEST OF THE FA) WITH MLCAPE 2500-3500 J/KG ACROSS THE WESTERN FA. MLCIN IS NOW LESS THAN 10 J/KG ALONG THE BOUNDARY...BUT STILL AROUND 30 J/KG ACROSS THE WESTERN FA. WATER VAPOR IMAGERY INDICATES A MID-LEVEL TROUGH APPROACHING THIS AREA...AND SATELLITE IMAGERY INDICATING VERTICAL DEVELOPMENT ALONG THE SURFACE BOUNDARY. CONVECTIVE INITIATION SEEMS CERTAIN. ALTHOUGH DEEP LAYER SHEAR IS VERY WEAK...AOB 20 KNOTS...THE VERY STRONG INSTABILITY SHOULD BE ABLE TO PROMOTE SEVERE STORMS INTO THE EVENING HOURS. WILL INCLUDE T+ (SEVERE) FOR AREAS WEST OF THE VALLEY WHERE STORMS ARE EXPECTED THIS EVENING. SEVERE THREAT SHOULD BE LIMITED DURING THE OVERNIGHT HOURS DUE TO WEAK DEEP LAYER SHEAR AND LACK OF A LOW LEVEL JET. THE OTHER THREAT WILL BE HEAVY RAIN POTENTIAL...AND KEPT THE MENTION IN THE FORECAST. HI-RES MODELS CONTINUE TO INDICATE THAT THE ENTIRE THUNDERSTORM COMPLEX WILL BECOME MORE PROGRESSIVE THIS EVENING...WHICH SHOULD LIMIT THE AREAL COVERAGE OF HEAVY RAIN. WILL MONITOR AND MAY NEED A FLASH FLOOD WATCH IF CONDITIONS INDICATE THAT AREAS ACROSS THE SOUTHERN FA (WHERE THE MOST RAIN OCCURRED LAST WEEK) ARE TO BE AFFECTED WITH A FEW HOURS OF MULTIPLE SLOW MOVING STORMS. WEDNESDAY-WEDNESDAY NIGHT...LOW LEVEL BOUNDARY WILL BE NEAR THE NE FA AND MODELS UNCERTAIN HOW QUICKLY THIS FEATURE WILL BE ABLE TO PROPAGATE EASTWARD. KEPT CHANCE POPS ACROSS THIS AREA. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 318 PM CDT TUE JUN 25 2013 THURSDAY-FRIDAY...NORTHWEST FLOW ALOFT WILL BEGIN TO DEVELOP. AFTERNOON SHOWERS (ISOLD TSTMS) POSSIBLE DEPENDING ON WHERE COLD POOL ALOFT SETS UP...AND DEGREE OF LOW LEVEL MOISTURE. EXPECT BREEZY AFTERNOONS AND TEMPERATURES NEAR NORMAL VALUES. FRIDAY NIGHT-TUESDAY...LONG RANGE MODELS ARE CONSISTENT IN DEPICTING AN AMPLIFIED WESTERN CONUS RIDGE DURING THE EXTENDED PERIOD...WHICH WILL RESULT IN NORTHWEST FLOW ALOFT ACROSS THE FA. A DEPARTING SHRTWV TROF FROM FRIDAY NIGHT INTO SATURDAY SHOULD PRODUCE SOME LINGERING CLOUDS AND SHOWERS ACROSS NORTHWEST MN ON SATURDAY. GENLY DRY CONDITIONS ARE EXPECTED SUNDAY INTO MONDAY. A RETROGRADING WESTERN RIDGE WILL ALLOW SOMEWHAT COOLER AIR TO DROP INTO THE AREA FROM CENTRAL CANADA...WITH TEMPERATURES SLIGHTLY BELOW SEASONAL NORMALS. BY TUESDAY... THE NEXT APPROACHING SHRTWV TROF SHOULD PRODUCE AREAS OF SHOWERS AND THUNDERSTORMS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 630 PM CDT TUE JUN 25 2013 MAIN CHALLENGE WILL BE TIMING CONVECTION AS LINE PROPAGATES SLOWLY EAST. NOT SURE HOW THIS WILL PAN OUT. UNLESS LINE BEGINS TO BOW WITH WIND THREAT WILL BE SOME TIME BEFORE REACHING THE VALLEY. FOR THIS ONLY MENTIONED T VCNTY AT GFK AND FAR. WILL MONITOR AND UPDATE THROUGH THE EVENING AS NECESSARY. && .HYDROLOGY... ISSUED AT 100 PM CDT TUE JUN 25 2013 THE RED RIVER AT WAHPETON HAS CRESTED AND THE RIVER LEVEL HAS RECEDED BACK TO MINOR FLOOD STAGE. THE SHEYENNE AT HARWOOD WILL EASE BELOW FLOOD STAGE THIS AFTERNOON. OTHERWISE...MINOR FLOODING CONTINUES AT FARGO...SABIN... DILWORTH AND WEST FARGO. SOME LOCALIZED HEAVY RAINFALL IS POSSIBLE TONIGHT...WHICH COULD IMPACT RIVER STAGES IF IT FALLS OVER ALREADY SWOLLEN RIVERS IN THE SOUTHERN RED RIVER VALLEY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...VOELKER SHORT TERM...TG LONG TERM...TG/GUST AVIATION...VOELKER HYDROLOGY...WJB
Hazardous weather outlook, Jun 25, 5:57 AM CDT, 17 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 557 AM CDT TUE JUN 25 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 557 AM CDT TUE JUN 25 2013 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS MOST OF EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL NORTH DAKOTA THIS AFTERNOON...THEN MOVE EAST TONIGHT. THE MAIN THREAT FOR SEVERE STORMS WILL BE IN THE DEVILS LAKE BASIN INTO SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA FROM 4 PM UNTIL 10 PM...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT THE AREA TONIGHT...ALONG WITH SOME FLOODING POSSIBLE WHERE STORMS PERSIST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHWEST MINNESOTA BY WEDNESDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH SOME SMALL HAIL AND HEAVY RAIN IS POSSIBLE WEDNESDAY AFTERNOON IN NORTHWEST MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. DK
In the hours before
Local storm report, Jun 25, 10:31 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1031 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 5 S MICHIGAN 47.95N 98.12W
06/25/2013 NELSON ND LAW ENFORCEMENT
TREES BLOWN DOWN.
&&
HOPKINSLocal storm report, Jun 25, 10:34 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1034 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND DMG GRAND FORKS 47.92N 97.07W
06/25/2013 GRAND FORKS ND AMATEUR RADIO
3 INCH DIAMETER TREE BLOWN DOWN ON THE SOUTH END OF TOWN.
&&
HOPKINSSpecial weather statement, Jun 25, 10:34 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1034 PM CDT TUE JUN 25 2013 MNZ001-007-008-013-NDZ016-027-260430- EAST MARSHALL MN-EASTERN WALSH COUNTY ND-GRAND FORKS ND-PENNINGTON MN-WEST MARSHALL MN-WEST POLK MN- 1034 PM CDT TUE JUN 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WALSH...WESTERN MARSHALL...NORTHWESTERN POLK...NORTHERN GRAND FORKS AND EXTREME NORTHWESTERN PENNINGTON COUNTIES UNTIL 1130 PM CDT... AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS FROM NEAR LARIMORE TO FISHER...MOVING TO THE NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4854 9736 4853 9622 4768 9680 4801 9787 TIME...MOT...LOC 0330Z 220DEG 21KT 4799 9756 JAM/JAR
Local storm report, Jun 25, 10:39 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1039 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL CHRISTINE 46.58N 96.81W
06/25/2013 E2.00 INCH RICHLAND ND BROADCAST MEDIA
HAIL REPORTED VIA FACEBOOK PHOTO... GOLF BALL TO HEN EGG
SIZED.
&&
GGUSTLocal storm report, Jun 25, 11:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1115 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM TSTM WND DMG 5 E PARK RIVER 48.39N 97.64W
06/25/2013 WALSH ND LAW ENFORCEMENT
LARGE COTTONWOOD TREE BLOWN DOWN.
&&
GGUSTSpecial weather statement, Jun 25, 11:17 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1117 PM CDT TUE JUN 25 2013
MNZ004-005-007-NDZ008-016-260515-
EASTERN WALSH COUNTY ND-KITTSON MN-PEMBINA ND-ROSEAU MN-WEST MARSHALL
MN-
1117 PM CDT TUE JUN 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN WALSH...
NORTHWESTERN MARSHALL...EASTERN PEMBINA...NORTHWESTERN ROSEAU AND
KITTSON COUNTIES UNTIL 1215 AM CDT...
AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM 8 MILES SOUTHWEST OF HALLOCK...OR 24 MILES NORTHEAST
OF GRAFTON...MOVING TO THE NORTHEAST AT 55 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN.
THE STORM WILL BE NEAR...
HALLOCK...NORTHCOTE AND HUMBOLDT AROUND 1125 PM CDT.
ORLEANS...LANCASTER AND LAKE BRONSON AROUND 1130 PM CDT.
CARIBOU AROUND 1150 PM CDT.
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4900 9617 4850 9676 4855 9742 4876 9754
4901 9715 4901 9619
TIME...MOT...LOC 0417Z 221DEG 50KT 4869 9701
JAM/JARThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Aberdeen, SD (KABR), 00:00Z
4.4 hours before the tornado, 251 km from the path. June 26, 2013.
- Mixed-layer CAPE
- 3162 J/kg
- Mixed-layer CIN
- -45 J/kg
- Surface CAPE
- 3510 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
- 0-3 km lapse rate
- 6.6 K/km
Aberdeen, SD (KABR), 12:00Z
7.6 hours after it, 251 km from the path. June 26, 2013.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -262 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
- 0-3 km lapse rate
- 3.9 K/km
The surface observations
Moorhead Municipal (JKJ), 28 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 02:35 UTC | 73.4 | 69.8 | 250° 4 kt | 1005.4 | -VCTSRA | |
| 02:55 UTC | 73.4 | 71.6 | 320° 8 kt | 1005.1 | -TSRA | |
| 03:14 UTC | 73.4 | 69.8 | 270° 4 kt | 18 | 1005.1 | +TSRA |
| 03:35 UTC | 71.6 | 69.8 | 140° 3 kt | 1005.4 | TSRA | |
| 03:55 UTC | 71.6 | 68 | 170° 15 kt | 25 | 1004.7 | +TSRA |
| 04:15 UTC | 71.6 | 69.8 | 160° 19 kt | 24 | 1004.1 | TSRA |
| 04:35 UTC | 71.6 | 66.2 | 150° 17 kt | 22 | 1003.7 | -TSRA |
| 04:54 UTC | 69.8 | 66.2 | 170° 17 kt | 26 | 1004.4 | -TSRA |
| 05:15 UTC | 69.8 | 68 | 140° 11 kt | 1003.4 | -VCTSRA | |
| 05:35 UTC | 68 | 66.2 | 10° 10 kt | 1003.4 | TSRA | |
| 05:54 UTC | 69.8 | 68 | 10° 4 kt | 1003.4 | VCTSRA | |
| 06:15 UTC | 69.8 | 69.8 | 30° 5 kt | 1002.7 | -VCTSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Fargo/Grand Forks radar (KMVX), 119 km away, was scanning. The volume nearest the touchdown began at 04:25 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 04:05 UTC | TSTM WND DMG | 10 Ene Wolverton | Wilkin, MN | A FEW TREES AND SEVERAL LARGE BRANCHES WERE BLOWN DOWN IN VARIOUS SHELTERBELTS IN NORTHERBN DEERHORN TOWNSHIP. |
| 04:25 UTC | TORNADO 0 | Wnw Barnesville | Clay, MN | A TORNADO TRACKED INTERMITTENTLY FOR ABOUT 7 MILES... FROM ABOUT A MILE WEST OF THE AIRPORT TO THE INTERSTATE 94 EXIT ABOUT 2 MILES NORTH OF TOWN BY 2230 PM CDT. THE TORNADO CONTINUED TO AROUND 4 MILES NE OF TOWN BY 2338 |
| 04:33 UTC | FUNNEL CLOUD | 4 N Abercrombie | Wilkin, MN | SPOTTER REPORT RELAYED THROUGH SHERIFFS OFFICE. |
| 04:33 UTC | FUNNEL CLOUD | 4 N Kent | Wilkin, MN | FUNNEL BETWEEN KENT AND WOLVERTON. SPOTTER REPORT RELAYED THROUGH SHERIFFS OFFICE. |
| 04:45 UTC | TSTM WND DMG | 8 E Downer | Clay, MN | 4 INCH DIAMETER BRANCHES DOWN NEAR CLAY COUNTY ROAD 10 BETWEEN DOWNER AND ROLLAG MN |
| 05:08 UTC | HAIL 1 | 3 W Lake Park | Becker, MN | |
| 05:50 UTC | FLASH FLOOD | Wolverton | Wilkin, MN | WISDESPREAD FLOODING IN AND AROUND WOLVERTON. TOTAL OF 8.25 INCHES OF RAIN REPORTED IN TOWN. OVER 9 INCHES OF RAIN REPORTED JUST OUTSIDE OF TOWN TO SOUTH. |
| 06:26 UTC | FLOOD | Kent | Wilkin, MN | WATER OVER HIGHWAY 75 IN THE KENT-WOLVERTON AREA. |
| 06:26 UTC | BLIZZARD | Kent | Wilkin, MN | WATER OVER HIGHWAY 75 IN THE KENT-WOLVERTON AREA. |
| 06:54 UTC | TSTM WND GST 42 | 3 Sw Felton | Clay, MN | DAVIS WEATHER STATION |
| 07:25 UTC | TSTM WND DMG | Flom | Norman, MN | SEVERAL LARGE TREES AND LARGE TREE BRANCHES WERE BLOWN DOWN ACROSS PORTIONS OF HOME LAKE AND FLOM TOWNSHIPS IN SOUTHEAST NORMAM COUNTY... BETWEEN 220 AND 230 AM CDT. EAST OF FLOM... FALLING TREES DAMAGED A BARN ROOF AND |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2013 tornado in MinnesotaEvery tornado in Minnesota since 1950Warnings in force in Minnesota nowThe forecast where you are
The other tornadoes of June 25, 2013
3 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.